Alert archive / Florida / Lake Wind Advisories in 2016
Lake Wind Advisory 10, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Apr 17, 2016, 3:55 AM EDT for 6 counties in Florida. It took effect at Apr 17, 2016, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2016, 3:55 AM EDT (07:55 UTC)
- In effect from
- Apr 17, 2016, 11:00 AM EDT
- Expired
- Apr 17, 2016, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.8
The text
As transmitted.
687 WWUS72 KMLB 170755 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 355 AM EDT SUN APR 17 2016 FLZ047-054-059-064-141-147-180000- /O.NEW.KMLB.LW.Y.0010.160417T1500Z-160418T0000Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF....MELBOURNE...PALM BAY...ROCKLEDGE... SEBASTIAN...VERO BEACH...PORT SAINT LUCIE...FORT PIERCE... HOBE SOUND...JENSEN BEACH...PORT SALERNO...STUART... DAYTONA BEACH...NEW SMYRNA BEACH...ORMOND BEACH...COCOA... TITUSVILLE 355 AM EDT SUN APR 17 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS...NORTHEAST AROUND 20 MPH...AND OCCASIONALLY GUSTING TO AROUND 30 MPH. * IMPACTS...CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER BODIES OF WATER WILL MAKE OPERATION OF SMALL BOATS POTENTIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ FLZ041-044>046-053-058-144-180000- /O.NEW.KMLB.LW.Y.0010.160417T1700Z-160418T0000Z/ INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE- OSCEOLA-OKEECHOBEE-SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS... MOUNT DORA...LEESBURG...TAVARES...APOPKA...MAITLAND...ORLANDO... WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY... OVIEDO...SANFORD...WINTER SPRINGS...CELEBRATION...KISSIMMEE... SAINT CLOUD...BASINGER...FORT DRUM...OKEECHOBEE...CLERMONT... MASCOTTE...GROVELAND 355 AM EDT SUN APR 17 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. * WINDS...NORTHEAST INCREASING TO NEAR 20 MPH...AND OCCASIONALLY GUSTING UP TO 30 MPH. * IMPACTS...CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER BODIES OF WATER WILL MAKE OPERATION OF SMALL BOATS POTENTIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ CRISTALDI
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 16, 9:07 PM EDT, 6 hours 48 minutes earlier.
Area forecast discussion, Apr 16, 9:07 PM EDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
907 PM EDT SAT APR 16 2016
...HAZARDOUS BOATING/SURF CONDITIONS INTO SUNDAY AND MONDAY...
.UPDATE...NE LOW LVL FLOW CONTINUES TONIGHT WITH HIGH PRESSURE
INLAND FROM THE MID ATLC AND CLOSED LOW OFFSHORE FROM THE MID ATLC
COAST. GRADUAL DRYING IS EXPECTED FROM THE NE LATE TONIGHT MAINLY
ABOVE 850 MBS BUT ATLC SHOWERS FROM THE CAPE SOUTH WILL CONTINUE TO
MOVE SW AND ONSHORE. SHORT RANGE GUIDANCE HINTS AT ANOTHER SURGE OF
NE LOW LVL MOISTURE AFFECTING THE VOLUSIA COAST TOWARD SUNRISE WHEN
ANOTHER PERIOD OF ISOLATED SHOWERS MAY MOVE ONSHORE ALONG THE COAST
INTO SUNDAY MORNING. LAKE WIND ADVISORY EXPIRED AT 8PM BUT BREEZY
CONDITIONS STILL EXPECTED ALONG THE BEACHES THROUGH THE NIGHT WITH
NE FLOW. WILL CONTINUE HIGH SURF INTO SUNDAY MORNING WHICH MAY BE
EXTENDED TONIGHT BASED ON LARGE SWELL SET ARRIVING FROM THE NE
MONDAY FROM THE LOW PRESSURE SYSTEM OFFSHORE. FCST LOW WILL BE IN
THE 60S...WARMEST ALONG THE ATLC BEACHES OVERNIGHT.
&&
.AVIATION...CIGS WILL BE MAINLY VFR OUTSIDE OF ISOLD SHRA MOVING
ONSHORE FROM THE KMLB-KSUA THRU THE NIGHT AND PSBLY APPROACHING KDAB
VCNTY AROUND 12Z. BREEZY ENE WINDS EXPECTED ON SUNDAY WITH GUSTS TO
25 KNOTS FOR CSTL AND ORLANDO AREA TERMINALS DURING THE DAY.
&&
.MARINE...NE WINDS AROUND 20 KNOTS WILL CONTINUE ACROSS THE ATLC
WATERS WITH LITTLE CHANGE EXPECTED TO CURRENT FORECAST. SEAS 6-8 FT
NEAR SHORE AND UP TO AROUND 10 FT OFFSHORE AND IN THE GULF STREAM.
SMALL CRAFT ADVISORY CONTINUES THROUGH MONDAY AS LARGE SWELLS ARRIVE
FROM THE NE LATE SUNDAY INTO MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 63 76 60 76 / 30 20 20 10
MCO 63 80 61 81 / 20 10 10 10
MLB 66 77 64 77 / 30 10 20 10
VRB 66 78 62 78 / 30 10 20 10
LEE 62 80 59 81 / 20 10 10 0
SFB 62 78 60 80 / 20 10 10 10
ORL 64 79 62 80 / 20 10 10 10
FPR 66 77 62 79 / 30 10 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 10 AM EDT SUNDAY FOR COASTAL VOLUSIA
COUNTY-INDIAN RIVER-MARTIN-NORTHERN BREVARD COUNTY-SOUTHERN
BREVARD COUNTY-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 0-20 NM-FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 20-60 NM-SEBASTIAN INLET TO
JUPITER INLET 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 20-
60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20
NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
&&
VOLKMER/SHARPHazardous weather outlook, Apr 16, 8:00 PM EDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 800 PM EDT SAT APR 16 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-171200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 800 PM EDT SAT APR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS EVENING AND OVERNIGHT. .HIGH WIND IMPACT... IT WILL CONTINUE TO BE BREEZY IN MOST PLACES THIS EVENING...AND OCCASIONALLY WINDY ALONG SECTIONS OF THE COAST. NORTHEAST WINDS WILL GRADUALLY DECREASE TO 15 MPH OR LESS LATE THIS EVENING...BUT SLOWEST TO DECREASE ALONG THE TREASURE COAST TO 15 TO 20 MPH OVERNIGHT. .COASTAL FLOOD IMPACT... SIGNIFICANT NORTHEAST SWELLS WILL PRODUCE LARGE BREAKING WAVES BETWEEN 5 AND 8 FEET IN THE SURF ZONE. MINOR TO LOCALLY MODERATE BEACH EROSION WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS ALONG THE COAST AROUND THE TIMES OF HIGH TIDE. THE NEXT HIGH TIDE WILL TAKE PLACE AROUND 530 AM ON SUNDAY MORNING. .RIP CURRENT IMPACT... THERE CONTINUES A HIGH RISK OF STRONG RIP CURRENTS THIS EVENING AND OVERNIGHT. SURF CONDITIONS WILL ALSO BE ON THE ROUGH SIDE. ANYONE ENGAGED IN SHORELINE ACTIVITIES TONIGHT OR SUNDAY MORNING SHOULD FACTOR THE ROUGH SURF INTO THEIR PLANS. BE SURE TO CHECK WITH AREA BEACH PATROLS OR LIFE GUARDS ABOUT THE LATEST BEACH CONDITIONS. .WIND AND SEA IMPACT... BOATING CONDITIONS WILL REMAIN HAZARDOUS OVERNIGHT AND THROUGH THE WEEKEND. A SMALL CRAFT ADVISORY IS CURRENTLY IN EFFECT ACROSS ALL EAST CENTRAL FLORIDA WATERS DUE TO STIFF NORTHEAST WINDS OF 15 TO 25 KNOTS OVER THE ATLANTIC COUPLED WITH A LARGE NORTHEAST SWELL. COMBINED SEAS OF 7 TO 9 FEET NEAR SHORE AND 10 TO 12 FEET WELL OFFSHORE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DANGEROUS BEACH AND BOATING CONDITIONS WILL CONTINUE THROUGH MONDAY AS STRONG ONSHORE WINDS...HIGH SEA...AND ELEVATED SURF CONTINUE. EVEN AS STRONG ONSHORE WINDS BEGIN TO DECREASE...A MODERATE TO LARGE SWELL WILL LINGER OVER THE ATLANTIC THROUGH MID WEEK. THE THREAT OF RIP CURRENTS IS EXPECTED TO REMAIN HIGH AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT. DWS
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 4:04 AM EDT | Rip Current Statement | MLB | Volusia | 16 hr |
Nearby
Lake Wind Advisories in Florida, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.